New Mexico, 2004

Hail in New Mexico, August 28, 2004

August 28, 2004 · NWS ABQ · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Aug 28, 1:52 PM MST, 5 hours 58 minutes earlier.

Area forecast discussion, Aug 28, 1:52 PM MST, 5 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
252 PM MDT SAT AUG 28 2004

.DISCUSSION...LOW CLOUDS HAD A HARD TIME BURNING OFF ACROSS THE EAST
TODAY. AS A RESULT...GOOD DAYTIME HEATING PERIOD WAS MISSED SO WOULD
NOT EXPECT TO SEE SHOWER AND THUNDERSTORM ACTIVITY AS WIDESPREAD INTO
THE EVENING HOURS AS PREVIOUSLY FORECAST. IN FACT SHOWERS OR EVEN
THUNDERSTORMS ARE HAVING A VERY HARD TIME GETTING GOING. FOR THIS
REASON HAVE DROPPED THE SCATTERED POPS OVER THE S CENTRAL MOUNTAINS.
WILL LEAVE IN ISOLATED POPS MAINLY EAST OF THE CENTRAL MOUNTAINS TO
ACCOUNT FOR ANY LATE AFTERNOON AND EVENING ACTIVITY THAT DOES OCCUR.
NEXT SHIFT WILL LIKELY HAVE TO PULL OUT POPS FOR THE EVENING HOURS.
FOR THE REMAINDER OF THE FORECAST...RDG TO BUILD ACROSS THE SWRN U.S.
LEAVING NM IN NW FLOW ALFT. AS A RESULT WILL LEAVE IN POPS EACH DAY
TO ACCOUNT FOR ANY ACTIVITY THAT FORMS OVER THE MOUNTAINS AND MOVES
EAST ONTO THE PLAINS. NO MAJOR CHANGES TO THE EXTENDED FORECAST.

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON................ 052/086 053/086 054 16000
GALLUP.................... 043/085 045/082 047 16011
GRANTS.................... 045/085 046/081 048 16111
GLENWOOD.................. 046/090 050/087 055 16011
CHAMA..................... 038/076 042/075 045 16212
LOS ALAMOS................ 049/078 050/077 051 16212
RED RIVER................. 038/071 039/066 042 16232
TAOS...................... 044/079 046/077 047 16212
SANTA FE.................. 049/080 051/076 051 16212
SANTA FE AIRPORT.......... 050/083 054/079 053 16212
ESPANOLA.................. 047/085 051/082 053 16212
ALBUQUERQUE HEIGHTS....... 060/086 061/083 060 16212
ALBUQUERQUE VALLEY........ 055/087 055/085 060 16212
ALBUQUERQUE FOOTHILLS..... 058/083 058/081 057 16212
ALBUQUERQUE WEST MESA..... 060/086 061/084 059 16212
SOCORRO................... 055/086 055/085 058 16112
SANDIA PARK/CEDAR CREST... 051/076 052/076 051 16212
MORIARTY/ESTANCIA......... 052/079 053/081 053 16222
CARRIZOZO................. 054/082 057/082 056 16212
RUIDOSO................... 049/076 052/076 050 16232
RATON..................... 046/080 047/079 050 16232
LAS VEGAS................. 047/078 048/077 049 16232
ROY....................... 050/080 051/081 051 16222
CLAYTON................... 053/082 055/082 055 16212
SANTA ROSA................ 055/085 055/087 056 16212
TUCUMCARI................. 058/084 060/085 058 16212
FORT SUMNER............... 056/085 057/086 057 16212
CLOVIS.................... 056/083 059/084 059 16212
PORTALES.................. 057/083 059/084 059 16212
ROSWELL................... 063/086 063/083 061 16222
&&

.ABQ WATCHES/WARNINGS/ADVISORIES...NONE.
&&

16
Hazardous weather outlook, Aug 28, 5:00 AM MST, 14 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
600 AM MDT SAT AUG 28 2004

NMZ001>021-026-291200-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-
CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS-
CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY-
FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY-
HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
LOWER RIO GRANDE VALLEY-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS-
NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY-
ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY-
WESTCENTRAL MOUNTAINS-
600 AM MDT SAT AUG 28 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL NEW MEXICO.

.DAY ONE...TODAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...WEATHER
CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Colfax

When
August 28, 7:50 PM MST
Where
Colfax County, 3 mi S of Maxwell
Measured
1.25 in hail
Reported by
GENERAL PUBLIC
Coordinates
36.483, -104.533

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New Mexico in 2004Every state in 2004This day in weather historyWarnings in New Mexico, August 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5418813.